Jump to content

Photo

Spiro + Junel : Side Effects?

spironolactone aldolactone junel spiro

2 replies to this topic

#1 htns47

htns47

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 11-April 12

Posted 11 April 2012 - 01:25 PM

Hi,
My fiancée has been on spironolactone and Junel/21 for a few months for her complexion and BC. I'm trying to get some more information because it seems like she may be suffering from some side effects. I don't get the impression her derm talked to her much about this.

1) She has complained (to me) that the BC doesn't seem to be working, in the sense that she's had light bleeding for weeks. It'll come and go, it's not constant. We assumed it was a problem with the BC, but she doesn't want to change right now because our wedding is coming up and she doesn't want to make changes that might affect her complexion.

2) Her energy level has simply plummetted, which I also thought was anemia so I got her an iron supplement. However, when I read about possible side-effects of spiro, lethargy and fatigue are both listed.

3) Finally, her libido seems to be gone as well. Now, that may be a combination of 1 & 2. It's hard to get excited about sex when you are bleeding and exhausted. Or it could be a side-effect?

Has anyone who has taken either or this combination had similar experiences? Did they eventually go away?

#2 chunkylard

chunkylard

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,113
    Likes: 188
About Me
  • Gender:Male
  • Joined: 05-August 08

Posted 11 April 2012 - 01:59 PM

Anemia isn't always an iron deficiency and supplementing with iron isn't likely to do much of anything besides give your fiance digestive issues. Low energy levels is pretty nondescript and there's a hundred possible causes, most of which are more likely than anemia. Both spironolactone and junel are drugs and so they're bound to have side effects. If it's bad now, the likelihood of it getting better by taking more for longer periods of time is virtually none. Considering both of those drugs affect the body negatively short-term, they also affect the body negatively long-term. As to whether there's any magical bad thing about taking both of those two together, probably not.

My sister was on junel and although she had no problems with her energy levels that I know of, she had to go on a different BC because junel was making her nauseous and she also felt that it wasn't working. Maybe Junel only works for some or maybe the spiro + junel combo is making the junel ineffective and manifesting in different side effects. Your fiancee might benefit from sticking only to only the BC or only the spiro.

#3 missbot

missbot

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 13-May 12

Posted 13 May 2012 - 08:07 PM

I've been taking Spironolactone for several months (for complexion) and was also just prescribed Junel. I'm also wondering if there are any possible interactions between the two drugs.

I have noticed that the Spironolactone causes extreme fatigue, especially during the first few months. I'm not sure if your fiancee's dermatologist stressed the importance of water intake, but she should be drinking a lot of water throughout the day while taking Spironolactone.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users